MAUDE Adverse Event Report: ANGIODYNAMICS, INC ANGIODYNAMICS; MINI STICK MAX COAXIAL MICROINTRODUCER KIT

ANGIODYNAMICS, INC ANGIODYNAMICS; MINI STICK MAX COAXIAL MICROINTRODUCER KIT
Catalog Number H965457481
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A risk manager reported an issue with a mini stick max 4f x 10 cm std.018 ss/ss echo 2.75" pg.A patient was scheduled for a mediport placement.Interventional radiology (ir) physician noticed a kink in the sheath of the angiodynamics micropuncture set, exchanged it to a new set and completed the procedure.Fluoroscopy of the patient's chest was performed and post procedure images showed a foreign object on patient's right ventricle.A piece of micropuncture catheter had fragmented and embolized to the right atrium (ra) and right ventricle (rv).Endovascular retrieval of the catheter was performed and the outer portion of the micropuncture catheter was successfully retrieved; however, the inner portion of the catheter is still retained between the ra and rv.The patient will be monitored, as outpatient, for any symptomatic arrhythmias and for any worsening mitral regurgitation (mr) with echocardiogram in 1 month, 3 months and 6 months, per cardiology.
 
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).Reference user facility medwatch (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of sheath and/or dilator tubing became detached and migrated into the patient cannot be confirmed since no complaint samples were returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Device history record (dhr) review of the packaging/introducer lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The mini stick coaxial introducer is contract manufactured for angiodynamics by medron.(b)(6) was sent to medron for awareness of this event and dhr review of the supplier lots.(b)(6) response states: no samples or photos were returned, therefore, the direct cause of this issue cannot be investigated fully.The dhr review did not identify any discrepancies with the manufacturing of the parts.No manufacturing defect can be confirmed based on this information.Labeling review: direction for use (dfu, 16600601-01) is provided with this mini stick device.The failure mode of device fracture and embolization is cautioned as potential adverse event.No sample was returned for evaluation so it cannot be determined if device was used in a manner inconsistent with labeling.Intended use/ indications for use: the coaxial microintroducer kit is used for the percutaneous introduction of a guidewire into the vascular system.Adverse events: guidewire shearing, fracture or embolization.Operational instructions: 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
MINI STICK MAX COAXIAL MICROINTRODUCER KIT
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18827173
Report Number1317056-2024-00041
Device Sequence Number2970415
Product Code DRE
UDI-Device IdentifierH965457481
UDI-PublicH965457481
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberH965457481
Device Lot Number5775751
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date03/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age78 YR
Patient SexMale